MAUDE Adverse Event Report: ARTHREX, INC. 10.0 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. 10.0 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL
Model Number 10.0 MM FLIP CUTTER II
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Event or Problem Description
On 06/07/2023, it was reported by an arthrex employee via sems that an ar-1204af-100 flipcutter® ii tip broke.This occurred during a case when drilling the tibial tunnel the flipcutterstip broke.There was no additional information provided, additional information has been requested.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was observed that the cutter head, one of the slots, and a portion of the shaft's end had broken off.The other slot was observed bent at the end of the shaft.Functional testing was not performed due to the damage to the device.The method of bone preparation and the quality of the bone encountered were provided.The most likely cause of this condition is user error due to excessive force from prying/leveraging on the device.
 
Additional Manufacturer Narrative
Correction: b4.Additional information: b5, g3, h6.
 
Event or Problem Description
Additional information was provided on 11/13/2023, where it was stated that this event occurred during a knee graftlink procedure.The fragment was retrieved and the case continued using another unit.

Brand Name
10.0 MM FLIP CUTTER II
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17248133
Report Number1220246-2023-07040
Device Sequence Number17361480
Product Code HWE
UDI-Device Identifier00888867004115
UDI-Public00888867004115
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10.0 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-100
Device Lot Number1342117804
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer07/15/2024
11/13/2023
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date08/06/2024
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown